Alert archive / Texas / Flood Watches in 2012
Flood Watch 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flood watch at Feb 17, 2012, 3:17 AM CST for 23 counties in Texas. It took effect at Feb 17, 2012, 6:00 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 3:17 AM CST (09:17 UTC)
- In effect from
- Feb 17, 2012, 6:00 PM CST
- Expired
- Feb 18, 2012, 1:24 PM CST
- In force
- 19 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873 WGUS64 KHGX 170917 FFAHGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 317 AM CST FRI FEB 17 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-172000- /O.CAN.KHGX.FA.A.0001.000000T0000Z-120217T2000Z/ /O.NEW.KHGX.FA.A.0002.120217T1800Z-120218T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 317 AM CST FRI FEB 17 2012 ...FLOOD WATCH IN EFFECT FROM NOON CST TODAY THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING COUNTIES...AUSTIN...BRAZORIA...BRAZOS...BURLESON... CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES... HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA... MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...WALLER... WASHINGTON AND WHARTON. * FROM NOON CST TODAY THROUGH SATURDAY MORNING * AN UPPER LEVEL DISTURBANCE COUPLED WITH AN INCREASE IN MOISTURE AND FAVORABLE UPPER LEVEL WINDS WILL PRODUCE PERIODS OF RAIN WITH A FEW THUNDERSTORMS POSSIBLE THIS MORNING. AS THE UPPER LEVEL LOW PRESSURE SYSTEM NEARS THE AREA OVERNIGHT THE RAINFALL SHOULD INCREASE IN INTENSITY WITH LARGE CLUSTERS OF SHOWERS AND THUNDERSTORMS SLOWLY MOVING EAST AND NORTHEAST THROUGH THE AREA. ANY RAINS DURING THE DAY WILL HELP TO SATURATE THE GROUND AND WITH THE HEAVY RAINFALL TONIGHT THE RISK FOR FLOODING WILL INCREASE. OVERNIGHT RAINFALL TOTALS MAY AVERAGE AROUND 1 INCH BUT LARGE SWATHS OF RAIN ASSOCIATED WITH THE CLUSTERS OF STORMS MAY REACH 3 TO 4 INCHES. THE RAINS SHOULD END SATURDAY MORNING BUT THEN ISOLATED SHOWERS AND THUNDERSTORMS MAY REDEVELOP IN THE AFTERNOON AS THE UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS SOUTHEAST TEXAS BUT IF SO WOULD BE MORE ISOLATED IN NATURE. * RAINS EARLIER THIS WEEK HAVE NEARLY SATURATED THE SOILS IN SOME PORTIONS OF THE AREA. FLOODING OCCURRED EARLIER IN THE WEEK IN GRIMES AND WALKER COUNTIES WITH 1 TO 3 INCHES OF RAIN. ANY ADDITIONAL RAIN WILL EXACERBATE AN ALREADY DANGEROUS SITUATION. THOUGH THESE AREAS MAY BE IN JEOPARDY EARLIER BECAUSE OF THE PRIOR RAINS THE CLUSTERS OF STORMS EXPECTED OVERNIGHT WILL BE CAPABLE OF VERY HEAVY RAINFALL COULD MOVE THROUGH OTHER PORTIONS OF SOUTHEAST TEXAS AND COULD EASILY SATURATE THE SOILS AND PRODUCE ABUNDANT RUNOFF QUICKLY LEADING TO THE FLOODING. TRAVEL OVERNIGHT MAY BE HAZARDOUS DUE TO ROADS FLOODING AND YOU SHOULD CHECK ON THE LATEST WEATHER CONDITIONS AND STATUS OF THE ROADS BEFORE TRAVELING TONIGHT AND EARLY SATURDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
895 WGUS64 KHGX 171608 FFAHGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1008 AM CST FRI FEB 17 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-180600- /O.EXT.KHGX.FA.A.0002.120218T0000Z-120218T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 1008 AM CST FRI FEB 17 2012 ...FLOOD WATCH NOW IN EFFECT FROM 6 PM CST THIS EVENING THROUGH SATURDAY MORNING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING COUNTIES...AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS... COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...HOUSTON... JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...POLK... SAN JACINTO...TRINITY...WALKER...WALLER...WASHINGTON AND WHARTON. * FROM 6 PM CST THIS EVENING THROUGH SATURDAY MORNING * WEAK LIFT AND MARGINAL MOISTURE LEVELS WILL COMBINE TO PRODUCE PERIODS OF LIGHT RAIN THIS AFTERNOON. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL NEAR THE AREA OVERNIGHT. RAINFALL SHOULD INCREASE IN INTENSITY WITH LARGE CLUSTERS OF SHOWERS AND THUNDERSTORMS SLOWLY MOVING EAST AND NORTHEAST THROUGH THE AREA. AT THIS TIME...IT IS DIFFICULT TO PINPOINT EXACTLY WHERE THE BANDS OF THE HEAVIEST RAIN WILL FALL BUT THE POTENTIAL IS THERE FOR WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES WITH ISOLATED POCKETS OF 2 TO 4 INCHES OF RAIN POSSIBLE. * RAINS EARLIER THIS WEEK HAVE NEARLY SATURATED THE SOILS IN SOME PORTIONS OF THE AREA. FLOODING OCCURRED EARLIER IN THE WEEK IN GRIMES AND WALKER COUNTIES WITH 1 TO 3 INCHES OF RAIN. ANY ADDITIONAL RAIN WILL EXACERBATE AN ALREADY DANGEROUS SITUATION. TRAVEL OVERNIGHT MAY BE HAZARDOUS DUE TO ROADS FLOODING AND YOU SHOULD CHECK ON THE LATEST WEATHER CONDITIONS AND STATUS OF THE ROADS BEFORE TRAVELING TONIGHT AND EARLY SATURDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
490 WGUS64 KHGX 172142 FFAHGX FLOOD WATCH NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 342 PM CST FRI FEB 17 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-181200- /O.CON.KHGX.FA.A.0002.120218T0000Z-120218T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 342 PM CST FRI FEB 17 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING COUNTIES...AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS... COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...HOUSTON... JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...POLK... SAN JACINTO...TRINITY...WALKER...WALLER...WASHINGTON AND WHARTON. * THROUGH SATURDAY MORNING * AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHERN MEXICO WILL MOVE EAST AND ACROSS THE STATE ON SATURDAY. AT THE SURFACE...A WARM FRONT WILL MOVE JUST INLAND ACROSS SOUTHEAST TEXAS AND AN AREA OF LOW PRESSURE DEVELOPING OVER NORTHERN MEXICO WILL MOVE NORTHEAST ALONG THE COAST. THESE FEATURES COUPLED WITH UNSEASONABLY HIGH MOISTURE LEVELS AND FAVORABLE UPPER LEVEL WINDS WILL YIELD VERY HIGH RAIN CHANCES. RAINFALL AMOUNTS ALONG AND SOUTHEAST OF THE U.S. HIGHWAY 59 CORRIDOR WILL AVERAGE BETWEEN 1 AND 3 INCHES WITH ISOLATED TOTALS BETWEEN 3 AND 5 INCHES. FURTHER NORTH...A MID LEVEL DISTURBANCE WILL FOCUS ADDITIONAL HEAVY RAIN NORTH OF A BRENHAM TO CROCKETT LINE WITH RAINFALL TOTALS BETWEEN 1 AND 2 INCHES. * RAINS EARLIER THIS WEEK HAVE NEARLY SATURATED THE SOILS IN SOME PORTIONS OF THE AREA. FLOODING OCCURRED EARLIER IN THE WEEK IN GRIMES AND WALKER COUNTIES WITH 1 TO 3 INCHES OF RAIN. ANY ADDITIONAL RAIN WILL EXACERBATE AN ALREADY DANGEROUS SITUATION. TRAVEL OVERNIGHT MAY BE HAZARDOUS DUE TO ROADS FLOODING AND YOU SHOULD CHECK ON THE LATEST WEATHER CONDITIONS AND STATUS OF THE ROADS BEFORE TRAVELING TONIGHT AND EARLY SATURDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && $$
545 WGUS64 KHGX 180932 FFAHGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 332 AM CST SAT FEB 18 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-182100- /O.EXT.KHGX.FA.A.0002.000000T0000Z-120218T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 332 AM CST SAT FEB 18 2012 ...FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST TEXAS...INCLUDING THE FOLLOWING COUNTIES...AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS... COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...HOUSTON... JACKSON...LIBERTY...MADISON...MATAGORDA...MONTGOMERY...POLK... SAN JACINTO...TRINITY...WALKER...WALLER...WASHINGTON AND WHARTON. * THE WATCH HAS BEEN EXTENDED THROUGH 3 PM. * AN UPPER LEVEL LOW PRESSURE SYSTEM OVER WEST TEXAS WILL MOVE EAST AND ACROSS THE STATE TODAY BRINGING WIDESPREAD RAINFALL TO THE REGION. A BAND OF INTENSE RAINFALL WILL MOVE THROUGH THE REGION THIS MORNING WITH REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE MORNING. AS THE UPPER LOW MOVES EAST A LARGE AREA OF RAIN WITH EMBEDDED HEAVIER SHOWERS WILL SPREAD EAST AND BLANKET THE AREAS NORTH OF A BRENHAM TO LIVINGSTON. THE RAINS SHOULD TAPER OFF THIS AFTERNOON WITH THE AREAS NORTH OF A COLLEGE STATION TO LIVINGSTON BEING THE LAST TO CLEAR AS THE UPPER LEVEL LOW PRESSURE SYSTEM DEPARTS. RAINFALL AMOUNTS ALONG AND SOUTHEAST OF THE U.S. HIGHWAY 59 CORRIDOR WILL AVERAGE BETWEEN 1 AND 3 INCHES WITH ISOLATED TOTALS BETWEEN 3 AND 5 INCHES. FURTHER NORTH...A MID LEVEL DISTURBANCE WILL FOCUS ADDITIONAL HEAVY RAIN NORTH OF A BRENHAM TO LIVINGSTON LINE WITH RAINFALL TOTALS BETWEEN 1 AND 2 INCHES WITH ISOLATED TOTALS NEAR 3 INCHES. $$
063 WGUS64 KHGX 181924 FFAHGX FLOOD WATCH NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 124 PM CST SAT FEB 18 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-182030- /O.CAN.KHGX.FA.A.0002.000000T0000Z-120218T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 124 PM CST SAT FEB 18 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHEAST TEXAS HAS BEEN CANCELLED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS REMAIN A POSSIBILITY THIS AFTERNOON...THOUGH THE THREAT FOR WIDESPREAD FLOODING FOR THE REMAINDER OF THE DAY IS FAIRLY LOW. WE WILL CONTINUE TO MONITOR AREAS THAT SEE ADDITIONAL RAINFALL. THE BETTER CHANCES WILL BE NORTH OF INTERSTATE 10 IN ASSOCIATION WITH THE UPPER LEVEL LOW MOVING EASTWARD ACROSS NORTH TEXAS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flood watch went out at Feb 16, 11:29 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Feb 16, 11:29 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1129 PM CST THU FEB 16 2012
.AVIATION...
EXPECTING CEILINGS TO LOWER TONIGHT AS SHRA ACTIVITY INCREASES WEST
AND SOUTHWEST OF THE AREA AND HEADS THIS WAY. COULD END UP SEEING
IFR/LIFR CONDITIONS DEVELOP BEFORE SUNRISE AND PERSIST THROUGH MOST
OF THE DAY DURING PERIODS OF RAIN/RAIN SHOWERS. ANOTHER MORE WIDESPREAD
ROUND OF SHRA EXPECTED FRIDAY NIGHT THROUGH SATURDAY MORNING. SOME
TSRA WILL BE POSSIBLE DURING THE NEXT 48 HOURS. 42
&&
.PREV DISCUSSION... /ISSUED 933 PM CST THU FEB 16 2012/
UPDATE...
NO CHANGES TO THE PREVIOUS FORECAST FOR THIS EVENING. MOISTURE IS
INCREASING ACROSS SOUTH TEXAS THIS EVENING AHEAD OF AN APPROACHING
UPPER LEVEL DISTURBANCE. SHOWERS SHOULD BEGIN TO DEVELOP AROUND
MIDNIGHT TONIGHT AND SPREAD EASTWARD INTO OUR REGION BY EARLY
FRIDAY MORNING. LATEST MODEL TRENDS ARE FOR SLIGHTLY LOWER
RAINFALL AMOUNTS DURING THE DAY TOMORROW BUT COVERAGE SHOULD BE
FAIRLY WIDESPREAD. GREATEST CONCERN REMAINS THE POTENTIAL FOR FLOODING FROM
LATE FRIDAY NIGHT THROUGH SATURDAY MORNING AS THE MAIN UPPER LEVEL
LOW APPROACHES AND PRODUCES ADDITIONAL RAINFALL ACROSS SOUTHEAST
TEXAS. RAINFALL TOTALS THROUGH SATURDAY MORNING WILL AVERAGE 1 TO
2 INCHES ACROSS MUCH OF SOUTHEAST TEXAS WITH SOME AREAS SEEING 2
TO 4 INCHES OF RAINFALL. FLOOD WATCH WILL REMAIN IN PLACE FOR NOW
AND LATER SHIFTS CAN ADJUST OR EXTEND AS NECESSARY BASED UPON
FRIDAY RAINFALL TOTALS. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 52 62 52 60 41 / 70 60 80 50 10
HOUSTON (IAH) 55 64 54 65 45 / 60 60 80 70 10
GALVESTON (GLS) 59 63 61 66 50 / 60 60 80 50 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...42Hazardous weather outlook, Feb 16, 3:39 PM CST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
339 PM CST THU FEB 16 2012
TXZ163-164-176>179-195>200-210>214-226-227-235>238-171200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
339 PM CST THU FEB 16 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
...A FLOOD WATCH IS IN EFFECT LATE TONIGHT
THROUGH FRIDAY AFTERNOON...
.DAY ONE...THIS AFTERNOON AND TONIGHT
ANOTHER FAST MOVING UPPER LEVEL DISTURBANCE WILL MOVE ACROSS
SOUTHEAST TEXAS LATE TONIGHT AND FRIDAY. RAIN WILL DEVELOP
OVERNIGHT WITH AVERAGE RAINFALL TOTALS OF BETWEEN 0.50 AND 1.00
INCHES. THERE WILL BE POCKETS OF HEAVIER RAIN WITH SOME ISOLATED
2.00 TO 3.00 INCHES. THE GROUND HAS BECOME SATURATED AND FLOODING
OF LOW LYING AND OTHER FLOOD PRONE AREAS WILL BE POSSIBLE. A FEW
OF THE STORMS COULD ALSO BECOME STRONG TO SEVERE EARLY FRIDAY
MORNING. THE PRIMARY SEVERE WEATHER HAZARD WILL BE STRONG
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE APPROACH AND PASSAGE OF A STRONG UPPER LEVEL STORM SYSTEM AND
A COASTAL SURFACE LOW WILL HELP TO PRODUCE WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST TEXAS LATE FRIDAY NIGHT INTO
SATURDAY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL ACROSS THE REGION. THE FLOOD WATCH WILL LIKELY BE
EXTENDED THROUGH SATURDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION
LATE TONIGHT OR FRIDAY MORNING.The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:49 PM CST | Small Craft Advisory | HGX | 47 hr | |
| Feb 17, 5:14 PM CST | Areal Flood Advisory | HGX | Harris | 61 min |
| Feb 17, 5:48 PM CST | Special Marine Warning | HGX | 117 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.